Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 253, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 5, 2013, 8:28 PM CDT for 5 counties in Kansas. It was in force for 47 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2013, 8:28 PM CDT (01:28 UTC)
- Expired
- Aug 5, 2013, 9:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Barber County, KS, Edwards County, KS, Kiowa County, KS, Pratt County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 101 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 8:35 PM CDT | TSTM WND GST 100 | 7 W Pratt, KS | THIS WAS AN ESTIMATED WIND SPEED FROM A SPOTTER THAT WAS REPORTING TO THE EMERGENCY MANAGER. DAMAGE FROM THIS HIGH OF WIND SPEED WAS NOT YET REPORTED IN. |
| Aug 5, 8:50 PM CDT | TSTM WND DMG | Pratt, KS | NUMEROUS POWERLINES DOWN IN AND AROUND PRATT. THE ENTIRE CITY OF PRATT WAS WITHOUT POWER AS WELL AS CULLISON AND IUKA. NUMEROUS TREES WERE ALSO REPORTED DOWN FROM CULLISON TO PRATT. |
| Aug 5, 8:52 PM CDT | TSTM WND GST 82 | 1 Ene Pratt, KS | CAN HEAR LIMBS CRACKING IN THE BACKGROUND |
| Aug 5, 9:00 PM CDT | TSTM WND GST 83 | 3 E Pratt, KS | |
| Aug 5, 9:08 PM CDT | TSTM WND DMG | 7 N Pratt, KS | 12 INCH DIAMETER TREES REPORTED DOWN AT NW 10TH STREET AND 70TH AVE. |
| Aug 5, 9:08 PM CDT | NON-TSTM WND DMG | 7 N Pratt, KS | 12 INCH DIAMETER TREES REPORTED DOWN AT NW 10TH STREET AND 70TH AVE. |
| Aug 5, 9:09 PM CDT | TSTM WND GST 80 | 8 E Pratt, KS | |
| Aug 5, 9:09 PM CDT | NON-TSTM WND GST 80 | 8 E Pratt, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 5, 2:08 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Aug 5, 6:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2547 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 16.2
The text
As transmitted, in the capitals the NWS used until 2016.
113
WUUS53 KDDC 060128
SVRDDC
KSC007-047-097-151-185-060215-
/O.NEW.KDDC.SV.W.0253.130806T0128Z-130806T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
828 PM CDT MON AUG 5 2013
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BARBER COUNTY IN SOUTH CENTRAL KANSAS...
EXTREME SOUTHEASTERN EDWARDS COUNTY IN SOUTH CENTRAL KANSAS...
NORTHEASTERN KIOWA COUNTY IN SOUTH CENTRAL KANSAS...
PRATT COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHERN STAFFORD COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 915 PM CDT
* AT 825 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MACKSVILLE TO CROFT...AND MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
CULLISON...DILLWYN...BYERS...COATS...ST. JOHN...PRATT...IUKA...
SAWYER...STAFFORD...PRESTON...ISABEL...CAIRO...NEOLA AND ZENITH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3742 9908 3798 9904 3803 9846 3742 9846
TIME...MOT...LOC 0128Z 267DEG 36KT 3793 9892 3746 9894
HAIL...1.00IN
WIND...70MPH
$$
SUGDEN3 follow-up statements
058
WWUS53 KDDC 060138
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
838 PM CDT MON AUG 5 2013
KSC007-047-097-151-185-060215-
/O.CON.KDDC.SV.W.0253.000000T0000Z-130806T0215Z/
STAFFORD KS-PRATT KS-KIOWA KS-BARBER KS-EDWARDS KS-
838 PM CDT MON AUG 5 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
SOUTHEASTERN EDWARDS...NORTHWESTERN BARBER...NORTHEASTERN KIOWA...
PRATT AND SOUTHERN STAFFORD COUNTIES UNTIL 915 PM CDT...
AT 835 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DILLWYN TO COATS...AND MOVING EAST AT 40 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...QUARTER SIZE HAIL AND 90 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. MOBILE HOMES WILL
BE HEAVILY DAMAGED OR DESTROYED. HOMES AND BUSINESSES WILL
HAVE SUBSTANTIAL ROOF AND WINDOW DAMAGE. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. EXPECT EXTENSIVE TREE
DAMAGE AND POWER OUTAGES.
LOCATIONS IMPACTED INCLUDE...
ST. JOHN...PRATT...IUKA...SAWYER...STAFFORD...PRESTON...ISABEL...
CAIRO...NEOLA AND ZENITH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS HAVE THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 3742 9908 3798 9904 3803 9846 3742 9846
TIME...MOT...LOC 0138Z 267DEG 36KT 3793 9879 3746 9881
HAIL...1.00IN
WIND...90MPH
$$
SUGDEN167
WWUS53 KDDC 060205
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
905 PM CDT MON AUG 5 2013
KSC047-097-060215-
/O.CAN.KDDC.SV.W.0253.000000T0000Z-130806T0215Z/
KIOWA KS-EDWARDS KS-
905 PM CDT MON AUG 5 2013
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN EDWARDS
AND NORTHEASTERN KIOWA COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3744 9884 3794 9885 3803 9846 3742 9846
TIME...MOT...LOC 0205Z 267DEG 36KT 3794 9845 3747 9847
$$
KSC007-151-185-060215-
/O.CON.KDDC.SV.W.0253.000000T0000Z-130806T0215Z/
STAFFORD KS-PRATT KS-BARBER KS-
905 PM CDT MON AUG 5 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
BARBER...PRATT AND SOUTHEASTERN STAFFORD COUNTIES UNTIL 915 PM CDT...
AT 902 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ZENITH TO ISABEL...AND MOVING EAST AT 40 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS.
SOURCE...PUBLIC.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS HAVE THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 3744 9884 3794 9885 3803 9846 3742 9846
TIME...MOT...LOC 0205Z 267DEG 36KT 3794 9845 3747 9847
HAIL...<.75IN
WIND...80MPH
$$
SUGDEN627 WWUS53 KDDC 060215 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 915 PM CDT MON AUG 5 2013 KSC007-151-185-060225- /O.EXP.KDDC.SV.W.0253.000000T0000Z-130806T0215Z/ STAFFORD KS-PRATT KS-BARBER KS- 915 PM CDT MON AUG 5 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BARBER...PRATT AND SOUTHEASTERN STAFFORD COUNTIES HAS EXPIRED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS. LAT...LON 3744 9884 3794 9885 3803 9846 3742 9846 TIME...MOT...LOC 0215Z 267DEG 36KT 3794 9832 3747 9834 $$ SUGDEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 6:49 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 5, 6:49 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 649 PM CDT Mon Aug 5 2013 ...UPDATED AVIATION SECTION FOR 00Z TAFS... .SHORT TERM...(This evening through Tuesday) ISSUED AT 123 PM CDT MON AUG 5 2013 The weather pattern tonight through tomorrow will generally consist of an upper level high positioned across the Southern Plains and Lower Mississippi Valley with a strong southeast sloping jet across Nebraska and the Northern Plains. Weak shortwaves are progged to move around this high and enhance lift across the Central Plains. Mid levels of the atmosphere will be fairly moist with winds generally from the west to southwest. A frontal boundary will be found at the surface throughout the short term period with dewpoints remaining in the 60s to lower 70s. Winds tonight will generally be from the south to southeast becoming light and variable tomorrow. This boundary will be the focal point where thunderstorms are expected to form this afternoon. These thunderstorms may become severe across west central and central Kansas late this afternoon into the evening with large hail and damaging winds being the main concern. Scattered thunderstorms are expected to continue into the overnight then decrease in coverage after midnight. Areas of fog will be possible once again after midnight due to the light winds and ample moisture at the surface. Any fog that does develop should dissipate by late morning leaving partly cloudy skies and dry conditions through mid afternoon. Another chance of thunderstorms will be possible late tomorrow afternoon into the evening as the frontal boundary becomes stationary across western Kansas. Lows tonight are expected to range from the mid 60s across west central Kansas to mid 70s across south central Kansas. Highs tomorrow are forecasted to range from the lower 90s across west central Kansas to near 100 across the KS/OK border. .LONG TERM...(Tuesday night through Monday) ISSUED AT 145 PM CDT MON AUG 5 2013 Tuesday night will see an upper wave eject eastward from an approaching larger upper wave, bringing storm chances to all of western Kansas. The precipitation chances for Tuesday night will then increase from the 30 percent chance near sundown Tuesday to 50 percent chance range by midnight. There will be a 30 percent chance for rain east and 20 percent chance west Wednesday morning, but as a warm front moves north toward the Oklahoma and Kansas border late in the day Wednesday, the southern part of our forecast area will be in the 50 percent range for thunderstorms. That upper wave crosses into Kansas late Wednesday, and it appears we could be in for some more heavy downpours Wednesday night, and possible severe thunderstorms. The pops are in the 50 to 60 percent likely range Wednesday night, and as said previously, the potential for heavy rain will need to be watched out for, as well a the potential for areal or even flash flooding. A flood watch could be needed for Wednesday night. That decision could be made tomorrow, or even later, using rainfall amounts from tonight as input information. Tuesday still looks warm with the abundant low level warmth sneaking back north behind a warm front. Highs Tuesday should range from the lower 90s near Hays to the 100-103F degree range along the Oklahoma border. The warm front will sink back south as cold front early Wednesday, and highs will be significantly cooler in the upper 70s northwest of a line from Wakeeney to Johnson City, and range up to the middle 80s southeast of a line from Pratt to Meade. Thursday will be very similar to Wednesday, temperature-wise, but with perhaps less wind. The upper wave will continue to move across southwestern Kansas Thursday, and thunderstorms will still be a possibility, with chance pops across my eastern sections of the forecast area, and 20 to 30 pops in the west. Minimum temperatures Wed and Thu will average in the middle to upper 60s. Further down the forecast, for Friday through Monday, the upper high pressure to our south will become more west to east oriented as a ridge, and the high pressure center will migrate toward the Gulf states. This will allow for the central plains to be in a more of a northwesterly to zonal flow. Short waves will easily pass through the plains in this flow pattern. Chances for thunderstorms will exist each afternoon and early night period, from Friday through Monday. The rain chances will be in the west Friday, our northwest Friday night, and increase into the 30 to 40 percent range Saturday across all of our forecast area. A warm front will advance north early Sunday, and 20 to 30 percent rain chances will shift northward and eastward Sunday afternoon, and then cover all of southwestern Kansas Sunday night and Monday. Friday will see some moderation in max temps, ranging from 83F degrees in Hays and WAKEENEY to 87F degrees in the the Medicine Loge area. Daily temperatures will slowly rise through Sunday and then level off. Sunday and Monday temperatures should be in the upper 80s to around 90F degrees north of I-70, and in the middle 90s along the Oklahoma line. Minimum temperatures will basically be in the middle to upper 60s Friday and Saturday, and a little warmer in the upper 60s to middle 70s both Sunday and Monday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) ISSUED AT 640 PM CDT MON AUG 5 2013 Thunderstorms will continue to affect GCK, DDC, HYS terminals and vicinity through most of the evening hours. Timing of individual storms will be very difficult and will just handle with VCTS unless a coherent, large cluster of storms threatens any of the terminals this evening. Overnight, the thunderstorm activity is expected to wane, but flight category will deteriorate due to lowering ceiling and perhaps visibility especially after 09Z. && .PRELIMINARY POINT TEMPS/POPS... DDC 70 97 67 84 / 50 30 50 40 GCK 69 95 66 82 / 50 30 50 40 EHA 70 98 65 81 / 40 30 30 40 LBL 72 100 67 83 / 40 30 40 40 HYS 70 92 68 80 / 90 40 50 40 P28 73 99 72 86 / 40 30 40 50 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HOVORKA_42 LONG TERM...BURKE AVIATION...UMSCHEID
Hazardous weather outlook, Aug 5, 4:50 AM CDT, 15 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 450 AM CDT MON AUG 5 2013 KSZ030-031-043>046-061>066-074>081-084>090-061000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 450 AM CDT MON AUG 5 2013 /350 AM MDT MON AUG 5 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS, HAIL TO GOLFBALL SIZE, FREQUENT CLOUD TO GROUND LIGHTING, HEAVY RAIN AND LOCALIZED FLASH FLOODING ARE POSSIBLE LATE THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS EACH DAY FOR THE REMAINDER OF THE WORK WEEK. AT THIS TIME IT APPEARS THE BETTER PROBABILITY FOR SEVERE WEATHER WILL OCCUR BETWEEN TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. PERIODS OF HEAVY RAIN, HAIL AND STRONG GUSTY WINDS WILL BE THE MAIN HAZARD FROM THESE FROM THESE STORMS MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 33
In the hours before
Special weather statement, Aug 5, 7:45 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 745 PM CDT MON AUG 5 2013 KSZ078>080-060145- EDWARDS-FORD-KIOWA- 745 PM CDT MON AUG 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FORD...NORTHERN KIOWA AND SOUTHERN EDWARDS COUNTIES... AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KINSLEY TO MULLINVILLE...MOVING EAST AT 20 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. LAT...LON 3786 9906 3756 9904 3761 9967 3787 9968 TIME...MOT...LOC 0045Z 267DEG 17KT 3790 9939 3764 9951 SUGDEN
Local storm report, Aug 5, 8:03 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
803 PM CDT MON AUG 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM HAIL 5 ENE PLYMELL 37.84N 100.79W
08/05/2013 E0.88 INCH FINNEY KS PUBLIC
0730 PM HAIL 5 ENE PLYMELL 37.83N 100.78W
08/05/2013 E1.00 INCH FINNEY KS PUBLIC
&&
UMSCHEIDLocal storm report, Aug 5, 8:09 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
809 PM CDT MON AUG 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND GST MEDICINE LODGE 37.29N 98.58W
08/05/2013 M60 MPH BARBER KS ASOS
&&
WHOVORKALocal storm report, Aug 5, 8:10 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
810 PM CDT MON AUG 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 9 S CHARLESTON 37.74N 100.57W
08/05/2013 E1.75 INCH GRAY KS EMERGENCY MNGR
&&
WHOVORKALocal storm report, Aug 5, 8:11 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
811 PM CDT MON AUG 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST 2 NNE CENTERVIEW 37.83N 99.25W
08/05/2013 E60 MPH EDWARDS KS TRAINED SPOTTER
&&
SUGDENLocal storm report, Aug 5, 8:12 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
812 PM CDT MON AUG 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL 7 S CHARLESTON 37.77N 100.57W
08/05/2013 E2.75 INCH GRAY KS TRAINED SPOTTER
&&
WHOVORKAThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:01 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Gray, Meade | 44 min |
| Aug 5, 7:05 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt | 40 min |
| Aug 5, 7:08 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 67 min |
| Aug 5, 7:45 PM CDT | Special Weather Statement | DDC | Kiowa | 60 min |
| Aug 5, 7:55 PM CDT | Severe Thunderstorm Warning | DDC | Gray | 50 min |
| Aug 5, 7:57 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa, Pratt, Stafford | 63 min |
| Aug 5, 8:20 PM CDT | Flash Flood Warning | DDC | Ford | 115 min |
| Aug 5, 8:30 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 45 min |
| Aug 6, 2:47 PM CDT | Flood Watch | DDC | Edwards, Hodgeman, Ness, Pawnee, Pratt, Rush and 1 more | 32 hr |
| Aug 6, 3:51 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 54 min |
| Aug 6, 4:45 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 45 min |
| Aug 6, 5:27 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Haskell, Kearny, Stanton | 48 min |
| Aug 6, 5:43 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 47 min |
| Aug 6, 6:14 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Seward, Stevens | 46 min |
| Aug 6, 6:18 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Stanton | 42 min |
| Aug 6, 6:58 PM CDT | Severe Thunderstorm Warning | DDC | Stanton | 47 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.